MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Lot Number DS007359
Medical Device Problem Codes Break (1069); Tear, Rip or Hole in Device Packaging (2385); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The tracheostomy tube is for single patient use, but can be used multiple times on the same patient.See mfr: 3012307300-02460 and 3012307300-2017-02461.
 
Event or Problem Description
It was reported that while a patient was using a portex® bivona custom tracheostomy tube, the flange broke.An emergency trach change was performed.There was no patient injury.
 
Event or Problem Description
The event occurred while the patient was sleeping or "up, awake, and [acute]".The device failed within 7 days of use.
 
Additional Manufacturer Narrative
Correction: the following are the actual catalog number and lot numbers for the products returned for analysis.Part number su17gn40ngf123s is for a 4.0 device.The lot number associated with this part number is ds007358.(two devices manufactured) part number su17gn35ngf124s is for a 3.5 device.The lot number associated with this part number is ds007359.(one device manufactured) both part numbers are for same patient.Both dhr's were reviewed and were found within specification and passed quality inspection.

Brand Name
PORTEX® BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7059703
Report Number3012307300-2017-02438
Device Sequence Number1423477
Product Code JOH
UDI-Device Identifier15019517116199
UDI-Public15019517116199
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date08/11/2022
Device Lot NumberDS007359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer11/29/2017
01/03/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date12/05/2017
01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient Weight22